Optimal wire-sizing function under the Elmore delay model with bounded wire sizes

Yu-Min Lee*, Charlie Chung Ping Chen, D. F. Wong

*Corresponding author for this work

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

In this brief, we develop the optimal wire-sizing functions under the Elmore delay model with bounded wire sizes. Given a wire segment of length L, let f(x) be the width of the wire at position x, 0 ≤ x ≤ L. We show that the optimal wire-sizing function that minimizes the Elmore delay through the wire is f(x) = ae-bx, where a > 0 and b > 0 are constants that can be computed in O(1) time. In the case where lower bound (L > 0) and upper bound (U > 0) of the wire widths are given, we show that the optimal wire-sizing function f(x) is a truncated version of ae-bx that can also be determined in O(1) time. Our wire-sizing formula can be iteratively applied to optimally size the wire segments in a routing tree.

Original languageEnglish
Pages (from-to)1671-1677
Number of pages7
JournalIEEE Transactions on Circuits and Systems I: Fundamental Theory and Applications
Volume49
Issue number11
DOIs
StatePublished - 1 Nov 2002

Keywords

  • Elmore delay
  • Optimal
  • Wire sizing

Fingerprint Dive into the research topics of 'Optimal wire-sizing function under the Elmore delay model with bounded wire sizes'. Together they form a unique fingerprint.

  • Cite this